MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY FEMORAL IMPACTOR; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK EFFICIENCY FEMORAL IMPACTOR; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.01001
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 27 february 2019: general sphere instrument set 11.01001, lot 1810883: (b)(4) items manufactured and released on 03-jan-2019.Expiration date: 2023-12-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Considering the (b)(4), this is the first case of breakage received.Preliminary investigation performed by r&d project manager: the breakage of the femoral impactor was probably caused by excessive impacting force.In case of lateral impactions or with the impactor not perfectly aligned and in contact with the femoral component surface, the external edge could be damaged till the breakage.
 
Event or Problem Description
During the primary knee surgery, the femoral impactor broke while impacting the femur.A fragment fell into the patient but the surgeon was able to recover it.The surgeon successfully impacted the femur without having to swap to a different impactor and there was no delay in the case.The surgery was completed successfully.

Brand Name
GMK EFFICIENCY FEMORAL IMPACTOR
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8381779
Report Number3005180920-2019-00113
Device Sequence Number16888434
Product Code LXH
UDI-Device Identifier07630030877414
UDI-Public07630030877414
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2023
Device Catalogue Number11.01001
Device Lot Number1810883
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;